Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 285, NWS Jackson, MS

July 4, 2016Bolivar County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 4, 2016, 7:25 PM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2016, 7:25 PM CDT (00:25 UTC)
Expired
Jul 4, 2016, 7:50 PM CDT
In force
25 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bolivar County, MS, Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 180 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 7:45 PM CDTTSTM WND DMG1 Sw Cleveland, MSSTRONG WINDS BLEW OVER SOME CORN AT AGUZZI FARMS NEAR CLEVELAND AIRPORT. A WINDOW WAS ALSO BLOWN OUT AT HARMONY LANES BOWLING ALLEY IN CLEVELAND.
Jul 4, 7:45 PM CDTTSTM WND GST 592 Nw Cleveland, MS59MPH GUST MEASURED AT CLEVELAND AWOS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 0.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1487 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

218 
WUUS54 KJAN 050025
SVRJAN
MSC011-133-050115-
/O.NEW.KJAN.SV.W.0285.160705T0025Z-160705T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT MON JUL 4 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOLIVAR COUNTY IN NORTHWESTERN MISSISSIPPI...
  NORTH CENTRAL SUNFLOWER COUNTY IN NORTHWESTERN MISSISSIPPI...

* UNTIL 815 PM CDT

* AT 725 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLEVELAND...
  MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CLEVELAND AND BOYLE AROUND 740 PM CDT. 
  RENOVA AROUND 745 PM CDT. 
  MOUND BAYOU AROUND 755 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MERIGOLD...WINSTONVILLE AND PACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3364 9090 3375 9097 3399 9073 3372 9053
TIME...MOT...LOC 0025Z 236DEG 19KT 3374 9085 

HAIL...1.00IN
WIND...60MPH
 
$$

17
2 follow-up statements
032 
WWUS54 KJAN 050041
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
741 PM CDT MON JUL 4 2016

MSC011-133-050115-
/O.CON.KJAN.SV.W.0285.000000T0000Z-160705T0115Z/
BOLIVAR MS-SUNFLOWER MS-
741 PM CDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EAST CENTRAL BOLIVAR AND NORTH CENTRAL SUNFLOWER COUNTIES...

AT 741 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLEVELAND...
MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  RENOVA AROUND 745 PM CDT. 
  RULEVILLE AROUND 815 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MERIGOLD...WINSTONVILLE AND PACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3367 9078 3381 9088 3399 9073 3372 9053
TIME...MOT...LOC 0041Z 259DEG 18KT 3375 9075 

HAIL...<.75IN
WIND...60MPH
 
$$

17
273 
WWUS54 KJAN 050050
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
750 PM CDT MON JUL 4 2016

MSC011-133-050100-
/O.CAN.KJAN.SV.W.0285.000000T0000Z-160705T0115Z/
BOLIVAR MS-SUNFLOWER MS-
750 PM CDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOLIVAR AND NORTH
CENTRAL SUNFLOWER COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
FREQUENT LIGHTNING ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3367 9078 3381 9088 3399 9073 3372 9053
TIME...MOT...LOC 0048Z 236DEG 19KT 3378 9070 

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:13 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 4, 4:13 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
413 PM CDT MON JUL 4 2016

.DISCUSSION...Scattered convection has developed across the area this
afternoon, but focused a bit farther south than earlier anticipated.
The mid/high cloud blowoff from overnight convection to the west may
have helped limit activity farther northwest in the CWA, while
outflow from it helped spark new activity over LA (which has since
spread into MS). As anticipated several of these storms have been
gusty, with downed trees already reported. Outside of rain-cooled
areas, temps are in the mid to upper 90s. Dewpoints remain in the
70s, and have spiked as high as 80 at TVR shortly after a shower
moved through. This has allowed heat indices to top out in the
105-107 range across NE Louisiana and SW Mississippi. Through the
remainder of the afternoon, scattered to numerous thunderstorms will
continue to push NE across the area, with potential for scattered
damaging wind gusts due to increased low level flow. A bit of a break
in the action is anticipated by the early evening/sunset time frame
continuing into the first half of the night.

Additional convection is developing south of a stalled surface front
from the Mid South through the upper Tennessee Valley, with more
development expected later tonight farther west toward the ArkLaTex.
Through the overnight, models have consistently been showing some of
this activity developing south and eastward into parts of north
Mississippi, with decent potential for showers and thunderstorms
along the Hwy 82 corridor late overnight into Tuesday morning. Based
on the anticipated orientation/movement of this convection, locally
heavy rainfall is possible and localized flooding can't be ruled out.
We don't have enough confidence to pin down a particular area for a
mention of flooding risk in the HWO at this point, but this is
something we'll be keeping an eye on later tonight. With considerable
low level moisture pooling, it is expected to be rather warm
overnight, with low temps in the upper 70s at many locations -
possibly near record high minimums.

The weak trough responsible for today's uptick in precip will
continue rather slowly eastward, so residual scattered convection
will remain into both Tuesday and Wednesday. With temps remaining in
the mid 90s and dewpoints still in the 70s, we will continue to flirt
with Heat Advisory criteria. Given uncertainty with respect to the
impact precip/clouds may play on temps tomorrow, we have opted not to
expand the advisory at this point. Instead we will maintain a limited
threat for dangerous heat in the HWO/graphics and allow the midnight
shift to decide on any further action. /DL/

Thursday through the Weekend...The main story for the extended is
the continuation of above normal heat as subtropical ridging holds
quite firm across the southern half of the CONUS. One slight positive
is that more typical Bermuda Ridge positioning should favor a decent
amount of southerly low level flow throughout the period, with
lighter and "more offshore" flow focused well to our east. It is in
the latter areas where heat may be most atypical (although, as
stated, it will be quite hot across the Lower Mississippi Valley as
well).

Rain chances Thursday and Friday should be pretty meager and mainly
confined to a few afternoon showers and storms in southern zones. By
next weekend models are coming around more to the idea of another
disturbance or two dropping down the backside of the reorganizing
upper ridge and perhaps provide at least some low-end chances of
tstorms for many areas.

Through the extended heat indices could be an issue and the current
forecast is advertising heat index values peaking in the 100 to 105
degree range in most areas each day. Certainly not out of the realm
of possibility that a heat advisory or two may be necessary for some
spots as we hone in on specific periods, but considering how
continuous the hot weather has been (and looks to continue to be) it
may be wise to hold off on issuing advisories in very marginal
situations. For now we will advertise a limited heat risk in the
HWO/graphics through the end of the work week./BB

&&

.AVIATION...The threat for TSRA will continue through early evening,
with a lesser threat generally continuing overnight and persisting
into Tuesday. Lower ceilings, primarily MVFR, are expected to
redevelop late tonight in the southwesterly low level flow. The lower
ceilings should break and mix up to VFR category by late Tuesday
morning. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       78  94  76  95 /  28  31  11  24
Meridian      78  96  76  96 /  29  36  18  29
Vicksburg     79  94  78  94 /  30  27   8  22
Hattiesburg   77  95  77  93 /  25  32   9  30
Natchez       78  92  76  92 /  14  27   7  26
Greenville    77  93  77  95 /  47  44  10  12
Greenwood     75  91  74  93 /  53  55  14  16

&&

.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT this evening for MSZ040-047-053>055-
     059>064-072.

LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
     023>026.

AR...None.
&&

DL/EC/BB
Hazardous weather outlook, Jul 4, 2:54 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT MON JUL 4 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
052000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
254 PM CDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST
MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS AFTERNOON AND EVENING

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...TUESDAY

A FEW STORMS WILL BE CAPABLE OF PRODUCING SEVERE WEATHER THIS
AFTERNOON AND EVENING. THE PRIMARY CONCERN WILL BE FOR DAMAGING WIND
GUSTS OF UP TO 60 MPH BETWEEN NOW AND 900 PM. A CHANCE OF STORMS WILL
CONTINUE OVERNIGHT BUT THEY ARE NOT EXPECTED TO BE SEVERE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IT WILL BE HOT AND HUMID TUESDAY WITH HEAT INDEX VALUES EXPECTED TO
REACH NEAR 105 FROM LATE MORNING THROUGH THE AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

ABOVE NORMAL HEAT WILL PERSIST DURING THE PERIOD FROM WEDNESDAY
THROUGH FRIDAY. HEAT INDEX VALUES WILL RISE TO AROUND 105 DURING
THE LATE MORNING AND AFTERNOON HOURS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 4, 6:15 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CDT MON JUL 4 2016

LAZ007>009-015-042345-
RICHLAND LA-EAST CARROLL LA-MOREHOUSE LA-WEST CARROLL LA-
615 PM CDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CARROLL...NORTHEASTERN
RICHLAND...SOUTHEASTERN MOREHOUSE AND SOUTHWESTERN EAST CARROLL
PARISHES UNTIL 645 PM CDT...

AT 615 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF GOODWILL...OR 15 MILES NORTHEAST OF RAYVILLE...
MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GOODWILL AROUND 625 PM CDT.
  DARNELL AROUND 630 PM CDT.
  OAK GROVE AROUND 645 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FOREST...EPPS AND
PIONEER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3250 9170 3276 9174 3297 9142 3261 9132
TIME...MOT...LOC 2315Z 241DEG 36KT 3267 9163

17
Special weather statement, Jul 4, 6:37 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT MON JUL 4 2016

MSZ019-025-050015-
LEFLORE MS-SUNFLOWER MS-
637 PM CDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SUNFLOWER AND
NORTHWESTERN LEFLORE COUNTIES UNTIL 715 PM CDT...

AT 637 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR RULEVILLE...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  RULEVILLE AND BLAINE AROUND 640 PM CDT.
  SUNNYSIDE AROUND 710 PM CDT.
  MINTER CITY AROUND 715 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SCHLATER AND
DODDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3376 9024 3375 9030 3372 9031 3370 9030
      3369 9028 3370 9026 3374 9024 3357 9023
      3357 9064 3367 9066 3376 9066 3381 9044
      3381 9025
TIME...MOT...LOC 2337Z 260DEG 24KT 3368 9057

JC
Special weather statement, Jul 4, 6:46 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
646 PM CDT MON JUL 4 2016

LAZ008-009-015-016-023-050015-
RICHLAND LA-EAST CARROLL LA-FRANKLIN LA-MADISON LA-WEST CARROLL LA-
646 PM CDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WEST CARROLL...
NORTHEASTERN FRANKLIN...NORTHEASTERN RICHLAND...NORTHWESTERN MADISON
AND SOUTHWESTERN EAST CARROLL PARISHES UNTIL 715 PM CDT...

AT 646 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER DELHI...OR 15 MILES EAST OF RAYVILLE...MOVING NORTHEAST AT 25
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WAVERLY AND WARDEN AROUND 655 PM CDT.
  TENDAL AROUND 700 PM CDT.
  MONTICELLO AROUND 710 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EPPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3231 9155 3251 9165 3267 9141 3238 9127
TIME...MOT...LOC 2346Z 236DEG 20KT 3245 9149

17
Special weather statement, Jul 4, 7:11 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
711 PM CDT MON JUL 4 2016

MSZ018-034-050045-
BOLIVAR MS-WASHINGTON MS-
711 PM CDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON AND SOUTH CENTRAL
BOLIVAR COUNTIES UNTIL 745 PM CDT...

AT 711 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER WINTERVILLE...OR 7 MILES NORTH OF GREENVILLE...MOVING NORTHEAST
AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  METCALFE AROUND 715 PM CDT.
  SCOTT AROUND 720 PM CDT.
  BENOIT AROUND 735 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ARCOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3352 9076 3310 9068 3301 9092 3301 9117
      3306 9112 3313 9120 3314 9109 3328 9104
      3328 9105 3324 9110 3325 9110 3335 9114
      3345 9106 3339 9119 3350 9116 3350 9117
      3344 9123 3345 9123 3368 9100
TIME...MOT...LOC 0011Z 236DEG 20KT 3349 9106

17
Special weather statement, Jul 4, 7:16 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CDT MON JUL 4 2016

MSZ018-050045-
BOLIVAR MS-
716 PM CDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BOLIVAR COUNTY UNTIL 745
PM CDT...

AT 716 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF BENOIT...OR 10 MILES WEST OF CLEVELAND...MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CLEVELAND AND BOYLE AROUND 735 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PACE AND BEULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3370 9067 3362 9089 3372 9105 3376 9103
      3378 9099 3379 9099 3380 9101 3400 9091
TIME...MOT...LOC 0016Z 236DEG 20KT 3373 9091

17
Special weather statement, Jul 4, 7:21 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CDT MON JUL 4 2016

MSZ027-036-037-050045-
ATTALA MS-CARROLL MS-HOLMES MS-
721 PM CDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ATTALA...
SOUTHEASTERN CARROLL AND EAST CENTRAL HOLMES COUNTIES UNTIL 745 PM
CDT...

AT 721 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER POSSUMNECK...OR 7 MILES NORTHEAST OF DURANT...MOVING NORTHEAST
AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HESTERVILLE AROUND 735 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST.

LAT...LON 3311 8981 3320 8989 3338 8972 3314 8955
TIME...MOT...LOC 0021Z 236DEG 19KT 3317 8978

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:11 PM CDTSpecial Weather StatementJANWashington34 min
Jul 4, 7:16 PM CDTSpecial Weather StatementJANBolivar29 min
Jul 4, 7:21 PM CDTSpecial Weather StatementJANAttala24 min
Jul 4, 7:28 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington23 min
Jul 4, 7:33 PM CDTSpecial Weather StatementJANLeflore27 min
Jul 4, 7:45 PM CDTSpecial Weather StatementJANChoctaw30 min
Jul 4, 7:55 PM CDTSpecial Weather StatementJANSunflower35 min
Jul 4, 8:16 PM CDTSpecial Weather StatementJANOktibbeha29 min
Jul 4, 8:39 PM CDTSpecial Weather StatementJANClay51 min
Jul 5, 6:17 AM CDTSpecial Weather StatementJANWashington43 min
Jul 5, 1:02 PM CDTSpecial Weather StatementJANJones28 min
Jul 5, 1:18 PM CDTSpecial Weather StatementJANClarke27 min
Jul 5, 1:41 PM CDTSpecial Weather StatementJANJones34 min
Jul 5, 2:00 PM CDTSpecial Weather StatementJANCopiah30 min
Jul 5, 2:06 PM CDTSpecial Weather StatementJANJasper24 min
Jul 5, 2:16 PM CDTSpecial Weather StatementJANRankin29 min
Jul 5, 2:22 PM CDTSpecial Weather StatementJANRankin38 min
Jul 5, 2:29 PM CDTSpecial Weather StatementJANSimpson46 min
Jul 5, 2:48 PM CDTSpecial Weather StatementJANRankin27 min
Jul 5, 3:03 PM CDTSpecial Weather StatementJANSmith42 min
Jul 5, 3:14 PM CDTHeat AdvisoryJANAdams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 15 more3 days
Jul 5, 3:17 PM CDTSpecial Weather StatementJANJones28 min
Jul 5, 3:25 PM CDTSpecial Weather StatementJANJefferson Davis35 min
Jul 5, 3:41 PM CDTSpecial Weather StatementJANNewton49 min
Jul 5, 3:59 PM CDTSpecial Weather StatementJANLincoln46 min
Jul 5, 4:16 PM CDTSpecial Weather StatementJANNoxubee44 min
Jul 5, 4:18 PM CDTSpecial Weather StatementJANKemper, Neshoba42 min
Jul 5, 4:27 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba53 min
Jul 5, 4:37 PM CDTSpecial Weather StatementJANNeshoba53 min
Jul 5, 6:08 PM CDTSpecial Weather StatementJANMontgomery52 min
Jul 5, 6:32 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery26 min
Jul 5, 6:35 PM CDTSpecial Weather StatementJANCarroll25 min
Jul 5, 6:44 PM CDTSpecial Weather StatementJANLeflore31 min
Jul 5, 6:48 PM CDTSpecial Weather StatementJANMontgomery27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.